Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 23, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 21, 2002, 5:22 PM MDT for Adams County, Weld County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2002, 5:22 PM MDT (23:22 UTC)
- Expired
- Jun 21, 2002, 6:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 33 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 3114 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 212322 SVRDEN COC001-123-220000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 521 PM MDT FRI JUN 21 2002 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 600 PM MDT * AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KEENESBURG...OR ABOUT 24 MILES SOUTHEAST OF GREELEY...MOVING NORTH AT 15 MPH. THIS STORM COULD PRODUCE WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HUDSON... KEENESBURG...MILTON RESERVOIR...PROSPECT VALLEY AND ROGGEN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3993 10470 3992 10436 4032 10429 4032 10469 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 21, 2:45 PM MDT, 2 hours 37 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT FRI JUN 21 2002 SHORT TERM DISCUSSION: CURRENT RADAR PICTURES ARE INDICATING ISOLATED SHOWERS COVERAGE OVER THE MOUNTAIN AND FOOTHILLS AREAS...INCLUDING THE HAYMAN FIRE. THE RADAR IS INDICATING A BOUNDARY ACROSS THE PLAINS JUST EAST OF THE DENVER METRO AREA PUSHING NORTHWESTWARD. SOME CONVECTION IS DEVELOPING ALONG THIS BOUNDARY. WILL KEEP WITH 10-20% ON THE POPS IN ALL AREAS. OVERNIGHT...GRIDS SHOW SKIES TO BE PARTLY CLOUDY TONIGHT AND THE SATELLITE PICTURES CONCUR SOMEWHAT. WILL MAKE SURE TEMPERATURES ARE WARM ENOUGH. THE SOUTHWESTERLY FLOW ALOFT INCREASES A BIT OVERNIGHT INTO MID DAY SATURDAY AS THE UPPER TROUGH OVER THE GREAT BASIN WEAKENS AND PUSHES NORTHEASTWARD TO THE NORTH OF THE FORECAST AREA. THE DIV-Q GRIDS SHOW WEAK SYNOPTIC SCALE ASCENT FROM THIS EVENING INTO SATURDAY ABOUT EARLY AFTERNOON. SOME MID LEVEL MOISTURE WILL BE AROUND BUT THERE IS LITTLE LOW LEVEL MOISTURE TO DEAL WITH...NO POPS OVER THE PLAINS FOR SATURDAY...BUT WILL KEEP ISOLATED GOING IN THE MOUNTAINS. LONG TERM DISCUSSION: BY SATURDAY NIGHT...THE UPPER TROUGH/CLOSED LOW PUSHES EASTWARD WELL NORTH OF THE FORECAST AREA WITH WEAK ZONAL FLOW PROGGED FOR THE FORECAST AREA BY SUNDAY. BY LATE SUNDAY INTO MONDAY AN UPPER RIDGE BUILDS UP INTO THE FORECAST AREA FROM THE SOUTH. LOW LEVEL PRESSURE AND WINDS FIELDS SHOW A BIT OF COLD FRONT AND UPSLOPE FOR MONDAY. THE MOISTURE GRIDS SHOW VERY LITTLE MOISTURE BY EARLY SUNDAY MORNING. THIS CONTINUES INTO MONDAY...WITH A BIT OF INCREASE BY MONDAY AFTERNOON. THE MAIN THING IS THAT THE LOW LEVELS ARE VERY DRY AND EVEN LIMITED POPS WILL BE HARD TO COME BY. NO POPS FOR SUNDAY. WILL PUT ISOLATED IN FOR MONDAY AFTERNOON. TEMPERATURES ARE PROGGED TO CONTINUE VERY WARM...WITH A BIT OF COOLER ON MONDAY. IN THE EXTENDED PERIOD...MODELS INDICATE A LARGE UPPER LEVEL RIDGE CENTERED JUST WEST OF THE FORECAST AREA FOR TUESDAY THROUGH FRIDAY. SOME LOW AND MIDDLE LEVEL MOISTURE IS INDICATED OVER THE FORECAST SO WILL KEEP SLIGHT CHANCE GOING. TUESDAY LOOKS COOLER THEN THE REST OF THE EXTENDED DAYS. RJK .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:27 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 63 min |
| Jun 20, 9:07 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.